Alert archive / Michigan / Wind Advisories in 2014

Wind Advisory 2, NWS Detroit, MI

March 11, 2014Huron County, Saint Clair County, Sanilac County, Michigan

NWS Detroit, MI issued this wind advisory at Mar 11, 2014, 3:30 PM EDT for Huron County, Saint Clair County, Sanilac County, Michigan. It took effect at Mar 12, 2014, 8:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2014, 3:30 PM EDT (19:30 UTC)
In effect from
Mar 12, 2014, 8:00 AM EDT
Expired
Mar 12, 2014, 7:24 PM EDT
In force
11 hr
Issued by
NWS Detroit, MI

Counties Huron County, MI, Saint Clair County, MI, Sanilac County, MI

The radar

The Detroit radar (KDTX), 101 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1803 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

641 
WWUS73 KDTX 111930
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
330 PM EDT TUE MAR 11 2014

...STRONG NORTHEAST WINDS EXPECTED ON WEDNESDAY...

.A STRONG LOW PRESSURE SYSTEM WILL TRACK THROUGH THE OHIO VALLEY
ON WEDNESDAY. A TIGHT PRESSURE GRADIENT AND UNABATED FLOW OFF LAKE
HURON WILL LEAD TO VERY GUSTY NORTHEAST WINDS GUSTING TO 40 TO 50
MPH ACROSS HURON AND SANILAC COUNTIES. WIND SPEEDS WILL GRADUALLY
SUBSIDE DURING THE EARLY EVENING HOURS.

MIZ049-055-120400-
/O.NEW.KDTX.WI.Y.0002.140312T1200Z-140312T2200Z/
HURON-SANILAC-
INCLUDING THE CITIES OF...BAD AXE...SANDUSKY
330 PM EDT TUE MAR 11 2014

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM EDT WEDNESDAY. 

HAZARDOUS WEATHER...

 * NORTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 TO 50 MPH ARE
   EXPECTED DURING THE DAYLIGHT HOURS ON WEDNESDAY.

IMPACTS...

 * THE STRONG WIND GUSTS WILL BE CAPABLE PRODUCING MINOR DAMAGE 
   TO TREES AND OUTDOOR OBJECTS. 

 * SPORADIC POWER OUTAGES ARE POSSIBLE.

 * DRIVING WILL BE MADE DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
   VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
   CAUTION.

 * PREPARE...PLAN...AND STAY INFORMED.
   VISIT HTTP://GO.USA.GOV/RR8

&&

$$

KURIMSKI
4 follow-up statements
658 
WWUS73 KDTX 120336
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1136 PM EDT TUE MAR 11 2014

...STRONG NORTHEAST WINDS EXPECTED ON WEDNESDAY...

.A STRONG LOW PRESSURE SYSTEM WILL TRACK THROUGH THE OHIO VALLEY
ON WEDNESDAY. A TIGHT PRESSURE GRADIENT AND UNABATED FLOW OFF
LAKE HURON WILL LEAD TO VERY GUSTY NORTHEAST WINDS GUSTING TO
40 TO 50 MPH ACROSS HURON AND SANILAC COUNTIES. WIND SPEEDS WILL
GRADUALLY SUBSIDE DURING THE EARLY EVENING HOURS.

MIZ049-055-121145-
/O.CON.KDTX.WI.Y.0002.140312T1200Z-140312T2200Z/
HURON-SANILAC-
INCLUDING THE CITIES OF...BAD AXE...SANDUSKY
1136 PM EDT TUE MAR 11 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM EDT
WEDNESDAY...

HAZARDOUS WEATHER...

 * NORTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 TO 50 MPH 
   ARE EXPECTED DURING THE DAYLIGHT HOURS ON WEDNESDAY. 

IMPACTS...

 * THE STRONG WIND GUSTS WILL BE CAPABLE PRODUCING MINOR DAMAGE 
   TO TREES AND OUTDOOR OBJECTS. 

 * SPORADIC POWER OUTAGES ARE POSSIBLE.

 * DRIVING WILL BE MADE DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
   VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

KURIMSKI
133 
WWUS73 KDTX 120758
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
358 AM EDT WED MAR 12 2014

...STRONG NORTHEAST WINDS TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL TRACK THROUGH THE OHIO VALLEY
TODAY. THE STRENGTH OF THIS SYSTEM AND UNABATED FLOW OFF LAKE
HURON WILL LEAD TO NORTHEAST WINDS GUSTING INTO THE 40 TO 50 MPH
RANGE ACROSS HURON AND SANILAC COUNTIES...ESPECIALLY NEAR THE LAKE
HURON SHORELINE. WIND SPEEDS WILL GRADUALLY SUBSIDE DURING THE
EARLY EVENING HOURS.

MIZ049-055-121600-
/O.CON.KDTX.WI.Y.0002.140312T1200Z-140312T2200Z/
HURON-SANILAC-
INCLUDING THE CITIES OF...BAD AXE...SANDUSKY
358 AM EDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
EDT THIS EVENING...

HAZARDOUS WEATHER...

 * NORTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 TO 50 MPH ARE
   EXPECTED THROUGH THE DAY. 

IMPACTS...

 * THE STRONG WIND GUSTS WILL BE CAPABLE PRODUCING MINOR DAMAGE 
   TO TREES AND OUTDOOR OBJECTS. 

 * SPORADIC POWER OUTAGES ARE POSSIBLE.

 * DRIVING WILL BE MADE DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
   VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

BT
554 
WWUS73 KDTX 121755
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
155 PM EDT WED MAR 12 2014

...STRONG NORTH WINDS THIS AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM WILL TRACK EASTWARD THROUGH
PENNSYLVANIA. THE STRENGTH OF THIS SYSTEM AND UNABATED FLOW OFF
LAKE HURON WILL LEAD TO NORTH WINDS GUSTING INTO THE 40 TO 50 MPH
RANGE ALONG THE LAKE HURON SHORELINE. WIND SPEEDS WILL GRADUALLY
SUBSIDE DURING THE EARLY EVENING HOURS.

MIZ063-130000-
/O.EXB.KDTX.WI.Y.0002.000000T0000Z-140313T0000Z/
ST. CLAIR-
INCLUDING THE CITY OF...PORT HURON
155 PM EDT WED MAR 12 2014

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

HAZARDOUS WEATHER...

 * NORTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 TO 50 MPH 
   ARE EXPECTED THROUGH THE DAY. 

IMPACTS...

 * THE STRONG WIND GUSTS WILL BE CAPABLE PRODUCING MINOR DAMAGE 
   TO TREES AND OUTDOOR OBJECTS. 

 * SPORADIC POWER OUTAGES ARE POSSIBLE.

 * DRIVING WILL BE MADE DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
   VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

MIZ049-055-130000-
/O.EXT.KDTX.WI.Y.0002.000000T0000Z-140313T0000Z/
HURON-SANILAC-
INCLUDING THE CITIES OF...BAD AXE...SANDUSKY
155 PM EDT WED MAR 12 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

HAZARDOUS WEATHER...

 * NORTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 TO 50 MPH ARE
   EXPECTED PERSIST INTO THE EARLY EVENING.

IMPACTS...

 * THE STRONG WIND GUSTS WILL BE CAPABLE PRODUCING MINOR DAMAGE 
   TO TREES AND OUTDOOR OBJECTS. 

 * SPORADIC POWER OUTAGES ARE POSSIBLE.

 * DRIVING WILL BE MADE DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
   VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$
555 
WWUS73 KDTX 122324
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
724 PM EDT WED MAR 12 2014

MIZ049-055-063-130030-
/O.CAN.KDTX.WI.Y.0002.000000T0000Z-140313T0000Z/
HURON-SANILAC-ST. CLAIR-
INCLUDING THE CITIES OF...BAD AXE...SANDUSKY...PORT HURON
724 PM EDT WED MAR 12 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
WIND ADVISORY. 

HAZARDOUS WEATHER...

 * A GUSTY NORTHERLY WIND WILL CONTINUE TO DIMINISH THROUGH THE
   EVENING. GUSTS OF 25 TO 30 MPH WILL EXIST DURING THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. 

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Mar 11, 3:26 PM EDT, 4 minutes earlier.

Area forecast discussion, Mar 11, 3:26 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
326 PM EDT TUE MAR 11 2014

.SHORT TERM...THIS EVENING THROUGH MIDNIGHT

DEVELOPING UPSTREAM HEIGHT FALLS WILL FORCE THE ELONGATED BAROCLINIC
ZONE DRAPED ACROSS THE NORTHERN TIER TO SAG SLOWLY SOUTHWARD THROUGH
THE EVENING. THE ASSOCIATED BAND OF LIGHT RAIN AND SNOW WILL REMAIN
TIED TO THE ACTIVE SECTION OF THE FRONTAL SLOPE AROUND 700MB AS THE
RIGHT ENTRANCE OF THE UPPER JET PROGRESSES EAST. AS SUCH, A PERIOD
OF POORLY ORGANIZED LIGHT RAIN CAN BE EXPECTED TO SPREAD INTO THE
AREA AFTER ABOUT 21Z PERHAPS MIXING WITH SNOW AFTER SUNSET WITHIN
ANY HIGHER PRECIP RATES DUE TO WET BULBING EFFECTS, ESPECIALLY NORTH
OF THE M59 CORRIDOR. EXPECTING LITTLE TO NO ACCUMULATION PRIOR TO
MIDNIGHT.

STORM TERM...

AS MANY STORMS AS WE HAVE HAD THIS WINTER...TOMORROW MORNINGS
COMMUTE FOR METRO DETROIT MAY BE AS BAD AS ANY OF THE STORMS THIS
YEAR. WHILE THE AMOUNTS WILL NOT BE AS HIGH AS JANUARY 4-5...THE
IMPACTS WITH THE INTENSITY OF SNOWFALL...VISIBILITIES 1/4 TO 1/2
MILE...WIND AND TIMING ON A WEEKDAY RUSH HOUR WILL BE MORE
SIGNIFICANT.

MAIN STORM SPINS UP AS AN ELONGATED PV ANOMALY DIVES OUT OF THE NW
TERRITORIES AS ANOTHER PV ANOMALY/SHORTWAVE MOVES FROM CO TO THE
OHIO VALLEY.  THEY ARE BOTH OF NEAR EQUAL STRENGTH...SO HARD TO SAY
ONE WILL INFLUENCE THE OTHER WHICH IS STILL A BIT PROBLEMATIC FOR
THE EVALUATION OF THE SURFACE WAVE. 12Z MODEL SUITE HAS FLIPPED A BIT
WITH THE ECMWF JUST COMING IN STRONGER AND FARTHER NW WITH THE
DEVELOPING SYSTEM. NAM IS NOW THE THE WEAKER AND FARTHEST SOUTHEAST.
WILL LEAN TOWARD THE MIDDLE OF THE ROAD AT THIS TIME WHICH IS IN
LINE WITH THE GFS.

DYNAMICS AND MOISTURE ARE IMPRESSIVE WITH THIS SYSTEM. IT APPEARS
THAT THE FRONTAL SYSTEM WILL BE QUITE ACTIVE FROM ABOUT 925 ALL THE
WAY UP TO 500 MBS WITH EXCELLENT FGEN AND DECENT DEFORMATION...
ESPECIALLY FROM ABOUT 09Z TO 15Z. THE FRONT AT ABOUT 800/750 MBS UP
TO 500 MBS WILL BE OVER SOUTHEAST LOWER MICHIGAN. THERE IS ABOUT 3
TO 4 G/KG OF MOISTURE AVAILABLE IN THE FRONTAL FEATURE. THERE IS
SOME CONDITIONAL INSTABILITY ABOVE THE FRONTAL FEATURE AS WELL. ALSO
WORKING WITH ALL OF THAT IS A NICE COUPLED JET WITH MAXIMUM UPPER
DIVERGENCE AT 12Z. AS THE SYSTEM CONTINUES TO DEVELOP...THERE IS A
BIT OF SYSTEM RELATIVE ISENTROPIC LIFT WORKING AROUND THE STORM THAT
GETS INTO SE MI BETWEEN 12Z AND 18Z. ALL OF THESE FEATURES ARE
MAXIMIZED OVER METRO DETROIT AND POINTS SOUTH INTO NRN IN AND NRN
OH. THEY ALL TRAIL OFF AS WE WORK NORTH INTO THE FLINT...TRI CITIES
AND THUMB REGIONS. IF THE STRONGER 12Z ECMWF TREND IS MORE
CORRECT...THERE IS A CHANCE THAT THE DEFORMATION AXIS AND TROWAL
COULD GET BACK INTO SOUTHEAST MI FROM 15Z TO 20Z. FOR NOW...WILL
KEEP THAT FEATURE TO THE SOUTH AND EAST.

EXPECT QPF TOTALS AROUND .75 INCHES FROM I-94 SOUTH...THE HALF INCH
QPF WILL BE FROM HOWELL TO PORT HURON...ABOUT A THIRD OF AN INCH FOR
FLINT AND THEN A SHARP GRADIENT ACROSS THE TRI CITIES AND NORTHERN
THUMB. MODEL SOUNDINGS INDICATE THE DGZ IS FAIRLY HIGH WITH A DEEP
ISOTHERMAL LAYER BELOW 700-600 MBS AROUND -5C TO -7C. THIS COULD
LEAD TO LESS THAN IDEAL SNOW RATIOS. TO COUNTER THAT...IS THE STRONG
DYNAMICS. EXPECT SNOW RATIOS TO BE IN THE 10-11 TO 1 RANGE. MAY
APPROACH 12 TO 1 TOWARD THE END OF THE EVENT AS THE COLD AIR CHANGES
THE PROFILE. ALL OF THIS LEADS TO AN ADVISORY OF 1 TO 4 INCHES FOR
THE M-46 COUNTIES AND 3 TO 5 INCHES FOR OZW TO LAPEER. WILL ISSUE A
WARNING FOR THE COUNTIES FROM WASHTENAW-OAKLAND- MACOMB-ST. CLAIR ON
SOUTH WITH 6 TO 9 INCHES.

THEN THERE IS THE WIND AND COLD. THERE IS A GOOD POP OF SYSTEM
RELATIVE ISENTROPIC DECENT ON THE 265K AND 270K SURFACE BEFORE THOSE
SURFACES REBOUND TO GIVE US THE PREVIOUSLY MENTIONED SYSTEM RELATIVE
LIFT. AFTER THAT THERE IS A WELL MIXED LAYER TO 500 M. WITH LOW
LEVEL WINDS UP TO 40 KNOTS...EXPECT WINDY CONDITIONS TO DEVELOP
DURING THE MORNING. THESE STRONG WINDS WILL PRODUCE WIND GUSTS IN
EXCESS OF 35 MPH FOR THE REGION...WITH UP TO 45 MPH WIND GUSTS ALONG
LAKE HURON SHORELINE NECESSITATING A WIND ADVISORY FOR HURON AND
SANILAC COUNTIES. IT APPEARS THE STRONGEST OF THE WINDS ARE AT THE
BACK HALF OF THE SNOW. CERTAINLY WILL CREATE SOME BLOWING SNOW AND
NEAR BLIZZARD CONDITIONS FOR THE AREAS ALONG AND SOUTH OF M-46.
THOSE NORTHEAST WINDS WILL ALSO BE USHERING MUCH COLDER AIR AS
TEMPERATURES FALL INTO THE TEENS BY WEDNESDAY AFTERNOON AND WIND
CHILLS FALL BELOW ZERO.

&&

.LONG TERM...WEDNESDAY THROUGH FRIDAY

LONGWAVE TROUGH WILL CONTINUE TO EXIT OFF TO THE EAST WEDNESDAY
NIGHT.  CONCERN WILL BE ON HOW LONG THE WINDS HOLD UP BEFORE
DIMINISHING BUT EXPECTING WINDS TO EASE LATE THURSDAY NIGHT.  UPPER
LEVEL RIDGING WITH ASSOCIATED HIGH PRESSURE QUICKLY MOVES IN BEHIND
THE DEPARTING LOW AND WILL ASSIST IN KEEPING THE AREA DRY THURSDAY
THROUGH THURSDAY NIGHT.  WINDS START TO BACK FROM THE NORTHWEST TO
THE SOUTHWEST AS THE RIDGE MOVES IN FROM THE WEST.  TEMPS WILL STILL
HAVE A CHANCE WEDNESDAY NIGHT TO DIP TO AROUND ZERO DEGREES WITH CAA
BEFORE WINDS DO TURN...ESPECIALLY GIVEN THE FRESH SNOW COVER.
SOUTHERLY FLOW PERSISTS INTO FRIDAY ALLOWING TEMPERATURES TO SLOWLY
WARM DURING THE OVERNIGHT HOURS ON THURSDAY.  WINDS ON FRIDAY ONCE
AGAIN INCREASE AS SOUTHEAST MICHIGAN WILL BE LOCATED BETWEEN A
CLIPPER SYSTEM OVER SOUTHWESTERN ONTARIO AND HIGH PRESSURE OVER THE
MID ATLANTIC.  AS SOUTHERLY FLOW DOES INCREASE EARLY FRIDAY THIS
WILL LEAD TO A REBOUND IN TEMPERATURES FROM THE DAYS PRIOR...AS THE
TEMPERATURE ROLLER COASTER CONTINUES.  TEMPERATURES ON FRIDAY LOOK
LIKELY TO REACH INTO THE LOWER 40S AS WARMER AIR ADVECTS INTO
SOUTHERN MICHIGAN.  THERE STILL REMAINS THE POTENTIAL FOR SOME LIGHT
PRECIPITATION LATER IN THE DAY ON FRIDAY FOR NORTHERN PARTS OF THE
CWA AS THE CLIPPER SYSTEM SCOOTS EAST ACROSS THE NORTHERN GREAT
LAKES.  GIVEN THAT THIS IS STILL A FEW DAYS OUT...THINGS DO CHANGE
AND WE FIRST NEED TO GET THROUGH THE WINTER STORM SET TO IMPACT THE
AREA TONIGHT.

WELL BELOW NORMAL TEMPERATURES CAN BE EXPECTED FOR THE WEEKEND INTO
MONDAY AS AN EXTENSION OF THE HUDSON BAY UPPER LOW MIGRATES OVER THE
GREAT LAKES. SOME LIGHT SNOW IS POSSIBLE FRIDAY NIGHT ALONG THE
ARCTIC FRONT CONNECTED TO A SURFACE LOW MOVING NORTHEASTWARD JUST
NORTH OF THE ST. LAWRENCE VALLEY...THOUGH ANY ACCUMULATIONS APPEAR
TO BE MINOR. ARCTIC HIGH PRESSURE THEN TAKES RESIDENCE OVER THE
NORTHERN GREAT LAKES WITH HIGHS ONLY IN THE 20S SUNDAY AND MONDAY.

&&

.MARINE...

A STRONG LOW PRESSURE SYSTEM WILL MOVE UP THROUGH THE OHIO RIVER
VALLEY TONIGHT INTO WEDNESDAY MORNING.  A GALE WARNING GOES INTO
EFFECT AT 09Z TONIGHT FOR LAKE HURON WITH THE ADDITION OF LAKE ERIE
AND LAKE ST CLAIR AT 12Z AND LASTING THROUGH 0Z WEDNESDAY.  SEE
CURRENT MARINE HEADLINES FOR THE LATEST INFORMATION.  THIS SYSTEM
WILL BE FOLLOWED BY POLAR HIGH PRESSURE AND LIGHTER WINDS BY EARLY
THURSDAY...BUT THE NEXT CANADIAN LOW PRESSURE SYSTEM WILL BE CLOSE
BY AND IS EXPECTED TO REACH THE NORTH SHORE OF LAKE SUPERIOR BY
FRIDAY MORNING PRECEDED BY MODERATE SOUTHWEST FLOW AND MILDER AIR.

&&

.AVIATION...ISSUED 1247 PM EDT TUE MAR 11 2014

//DISCUSSION...

VFR WILL PERSIST INTO THE EARLY EVENING WITH CEILINGS GRADUALLY
LOWERING BELOW 5KFT AFTER SUNSET. ONGOING LIGHT PRECIP EXTENDING
FROM SOUTHERN MINNESOTA THROUGH WISCONSIN WILL GRADUALLY WORK INTO
THE AREA OVER THE NEXT SEVERAL HOURS BRINGING A CHANCE FOR RAIN
AFTER 21Z AND POTENTIALLY A BRIEF PERIOD OF SNOW WITHIN ANY HEAVIER
PRECIP RATES. CONDITIONS WILL BEGIN TO DETERIORATE WITH THE ONSET OF
STEADIER SNOW AFTER MIDNIGHT WITH HEAVY SNOWFALL RATES LIKELY TO
BRING IFR TO LIFR CONDITIONS TO KPTK AND POINTS SOUTH BETWEEN
ROUGHLY 09Z AND 15Z. NORTHERLY WINDS WILL GUST TO 30 KNOTS OR HIGHER
DURING THE DAY ON WEDNESDAY WHICH WILL ADD THE COMPLICATING FACTOR
OF BLOWING SNOW WHICH MAY CONTINUE TO IMPEDE VISIBILITY EVEN AS SNOW
WINDS DOWN MIDDAY WEDNESDAY.

FOR DTW...NOTHING MORE THAN LIGHT RAIN SHOWERS OR A BRIEF SNOW
SHOWER ARE EXPECTED THROUGH 06Z. RAPIDLY DETERIORATING CONDITIONS
CAN THEN BE EXPECTED WITH VISIBILITIES FALLING TO 1/4 MILE OR LESS
BETWEEN 09Z AND 15Z. ONCE STEADY SNOW BEGINS AFTER MIDNIGHT, PTYPE
WILL REMAIN ALL SNOW THROUGH THE EVENT. ACCUMULATIONS OF 6 TO 8
INCHES CAN BE EXPECTED, THE BULK OF WHICH WILL ACCUMULATE DURING THE
AFOREMENTIONED PEAK PERIOD. THE PREDOMINANTLY NORTHERLY WIND
DIRECTION IS EXPECTED TO LIMIT CROSSWIND CONCERNS.

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE ON CEILING BELOW 5000 FEET TONIGHT.

* HIGH CONFIDENCE IN PTYPE OF SNOW AFTER 06Z

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING...MIZ063-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...FROM 2 AM WEDNESDAY TO 3 PM WEDNESDAY.

     WINTER WEATHER ADVISORY...MIZ053-MIZ054-MIZ055-MIZ060-MIZ061-MIZ062-
     MIZ068...FROM 2 AM WEDNESDAY TO 3 PM WEDNESDAY.

     WIND ADVISORY...MIZ049-MIZ055...FROM 8 AM WEDNESDAY TO 6 PM
     WEDNESDAY.

LAKE HURON...
     GALE WARNING...LHZ363-LHZ421-LHZ422-LHZ441-LHZ442-LHZ443-LHZ462-
     LHZ463-LHZ464...FROM 5 AM WEDNESDAY TO 8 PM WEDNESDAY.

LAKE ST CLAIR...
     GALE WARNING...FROM 8 AM WEDNESDAY TO 8 PM WEDNESDAY.

MI WATERS OF LAKE ERIE...
     GALE WARNING...FROM 8 AM WEDNESDAY TO 8 PM WEDNESDAY.

&&

SHORT TERM...JVC
STORM TERM...RBP
LONG TERM....SS/DT
MARINE.......SS
AVIATION.....JVC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 11, 4:41 AM EDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
441 AM EDT TUE MAR 11 2014

MIZ047>049-053-054-060-121000-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SHIAWASSEE-
441 AM EDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING LOW PRESSURE SYSTEM WILL BRING A PERIOD OF RAIN
THIS AFTERNOON THAT WILL CHANGE OVER TO SNOW TONIGHT. UP TO AN
INCH OF SNOWFALL ACCUMULATIONS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOWFALL WILL CONTINUE INTO THE AFTERNOON WEDNESDAY BEFORE
TAPERING OFF WITH 1 TO 3 INCHES POSSIBLE DURING THE DAY. THE
HIGHEST AMOUNTS EXPECTED WILL FALL ACROSS SOUTHERN PORTIONS OF THE
COUNTIES. NORTHEASTERLY WINDS GUSTING OVER 30 MPH ON WEDNESDAY
MAY LEAD TO SOME BLOWING AND DRIFTING OF THE SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ055-061>063-068>070-075-076-082-083-121000-
SANILAC-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-
WAYNE-LENAWEE-MONROE-
441 AM EDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH IS IN EFFECT FOR TONIGHT THROUGH
WEDNESDAY EVENING. PLEASE REFER TO THE LATEST WINTER WEATHER
MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WATCH CONTINUES THROUGH WEDNESDAY EVENING. PLEASE
REFER TO THE LATEST WINTER WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT REPORTS OF SNOWFALL
AMOUNTS WOULD BE APPRECIATED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-121000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
441 AM EDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALE WATCHES AND WARNINGS ARE IN EFFECT THROUGH WEDNESDAY EVENING. PLEASE
REFER TO THE LATEST MARINE FORECASTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

DRK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 4:18 AM EDTGale WarningDTX40 hr
Mar 11, 3:44 PM EDTWinter Storm WarningDTXGenesee, Lapeer, Lenawee, Livingston, Macomb, Monroe and 5 more23 hr
Mar 11, 3:44 PM EDTWinter Weather AdvisoryDTXGenesee, Huron, Lapeer, Lenawee, Livingston, Macomb and 9 more28 hr

Nearby

Wind Advisories in Michigan, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.